Alert archive / Colorado / Winter Storm Warnings in 2026

Winter Storm Warning 4, NWS Pueblo, CO

February 19, 2026Conejos County, Mineral County, Rio Grande County, Colorado

NWS Pueblo, CO issued this winter storm warning at Feb 19, 2026, 10:48 AM MST for Conejos County, Mineral County, Rio Grande County, Colorado. It took effect at Feb 19, 2026, 11:00 PM MST. It was in force for 24 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 19, 2026, 10:48 AM MST (17:48 UTC)
In effect from
Feb 19, 2026, 11:00 PM MST
Expired
Feb 20, 2026, 11:00 PM MST
In force
24 hr
Issued by
NWS Pueblo, CO

Counties Conejos County, CO, Mineral County, CO, Rio Grande County, CO

The radar

The Pueblo radar (KPUX), 230 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 20, 6:02 AM MSTSNOW 441 Se Wolf Creek Pass, COStorm total reported by Wolf Creek Ski Patrol. 17 inches fell in the past 24 hours.
Feb 20, 7:00 AM MSTSNOW 1.21 S Del Norte, COCO-OP Observer station DLNC2 0.8 S Del Norte.
Feb 20, 7:00 AM MSTSNOW 1.23 Ene Del Norte, COCocorahs station CO-RG-19 Del Norte 2.5 ENE.
Feb 20, 7:00 AM MSTSNOW 815 Wsw Wolf Creek Pass, COCocorahs station CO-MN-8 Pagosa Springs 9.0 NNW.
Feb 20, 8:00 AM MSTSNOW 2.58 W Ortiz, COCocorahs station CO-CN-9 Antonito 9.0 WSW.
Feb 20, 10:13 AM MSTSNOW 87 Sw Creede, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The text

As transmitted.

790 
WWUS45 KPUB 191748
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
1048 AM MST Thu Feb 19 2026

COZ068-200200-
/O.NEW.KPUB.WS.W.0004.260220T0600Z-260221T0600Z/
Eastern San Juan Mountains Above 10000 Feet-
Including Cumbres Pass and Wolf Creek Pass
1048 AM MST Thu Feb 19 2026

...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM 
MST FRIDAY...

* WHAT...Heavy snow expected. Widespread snow accumulations between 
  8 and 12 inches, with locally higher amounts up to 15 inches. 
  Winds gusting as high as 55 mph.

* WHERE...Eastern San Juan Mountains Above 10000 Feet.

* WHEN...From 11 PM this evening to 11 PM MST Friday.

* IMPACTS...Travel could be very difficult. Widespread blowing snow 
  could significantly reduce visibility. The hazardous conditions 
  could impact the Friday morning and evening commutes. Strong winds 
  could cause tree damage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

Visit us at http://www.weather.gov/pub

MG
5 follow-up statements
712 
WWUS45 KPUB 200054
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
Issued by National Weather Service Denver CO
554 PM MST Thu Feb 19 2026

COZ068-201300-
/O.CON.KPUB.WS.W.0004.260220T0600Z-260221T0600Z/
Eastern San Juan Mountains Above 10000 Feet-
Including the cities of Cumbres Pass and Wolf Creek Pass
554 PM MST Thu Feb 19 2026

...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 PM MST FRIDAY...

* WHAT...Heavy snow expected. Widespread snow accumulations between 8
  and 12 inches, with locally higher amounts up to 15 inches. Winds
  gusting as high as 55 mph.

* WHERE...Eastern San Juan Mountains Above 10000 Feet County.

* WHEN...From 11 PM this evening to 11 PM MST Friday.

* IMPACTS...The hazardous conditions will impact the Friday morning
  and evening commutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in your
vehicle in case of an emergency. The latest road conditions for the
state you are calling from can be obtained by calling 5 1 1.

&&

$$

Visit us at http://www.weather.gov/pub

63
514 
WWUS45 KPUB 200803
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
103 AM MST Fri Feb 20 2026

COZ068-201615-
/O.CON.KPUB.WS.W.0004.000000T0000Z-260221T0600Z/
Eastern San Juan Mountains Above 10000 Feet-
Including Cumbres Pass and Wolf Creek Pass
103 AM MST Fri Feb 20 2026

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS 
EVENING...

* WHAT...Heavy snow. Snow accumulations between 6 and 12 inches with 
  locally higher amounts possible on south and southwest facing 
  slopes. Winds gusting as high as 50 mph.

* WHERE...Eastern San Juan Mountains Above 10000 Feet.

* WHEN...Until 11 PM MST this evening.

* IMPACTS...Travel could be difficult. Widespread blowing snow could 
  significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

Visit us at http://www.weather.gov/pub

MW
315 
WWUS45 KPUB 201549
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
849 AM MST Fri Feb 20 2026

COZ068-210000-
/O.CON.KPUB.WS.W.0004.000000T0000Z-260221T0600Z/
Eastern San Juan Mountains Above 10000 Feet-
Including Wolf Creek Pass and Cumbres Pass
849 AM MST Fri Feb 20 2026

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS 
EVENING...

* WHAT...Heavy snow. Snow accumulations between 6 and 12 inches with 
  locally higher amounts possible on south and southwest facing 
  slopes. Winds gusting as high as 50 mph.

* WHERE...Eastern San Juan Mountains Above 10000 Feet.

* WHEN...Until 11 PM MST this evening.

* IMPACTS...Travel could be difficult. Widespread blowing snow could 
  significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

Visit us at http://www.weather.gov/pub

MG
707 
WWUS45 KPUB 202348
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
448 PM MST Fri Feb 20 2026

COZ068-210600-
/O.CON.KPUB.WS.W.0004.000000T0000Z-260221T0600Z/
Eastern San Juan Mountains Above 10000 Feet-
Including Wolf Creek Pass and Cumbres Pass
448 PM MST Fri Feb 20 2026

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS 
EVENING...

* WHAT...Heavy snow. Snow accumulations between 6 and 12 inches with 
  locally higher amounts possible on south and southwest facing 
  slopes. Winds gusting as high as 50 mph.

* WHERE...Eastern San Juan Mountains Above 10000 Feet.

* WHEN...Until 11 PM MST this evening.

* IMPACTS...Travel could be difficult. Widespread blowing snow could 
  significantly reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in 
your vehicle in case of an emergency. The latest road conditions for 
the state you are calling from can be obtained by calling 5 1 1.

&&

$$

Visit us at http://www.weather.gov/pub

Simcoe
547 
WWUS45 KPUB 210531
WSWPUB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Pueblo CO
1031 PM MST Fri Feb 20 2026

COZ068-210645-
/O.EXP.KPUB.WS.W.0004.000000T0000Z-260221T0600Z/
Eastern San Juan Mountains Above 10000 Feet-
Including Cumbres Pass and Wolf Creek Pass
1031 PM MST Fri Feb 20 2026

...WINTER STORM WARNING WILL EXPIRE AT 11 PM MST THIS EVENING...

Snow showers will be possible into the early morning hours, but any 
significant accumulation is not expected

$$

Visit us at http://www.weather.gov/pub

Hodanish

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this winter storm warning went out at Feb 19, 10:20 AM MST, 28 minutes earlier. Its key messages:

  • Critical fire weather conditions expected today across the I-25 Corridor and portions of Fremont, Huerfano and Las Animas counties.
  • Another round of snow headed for the high country later tonight and through the day Friday, with the potential for some light snow to spread across the plains Friday afternoon and evening.
  • Warming and drying trend through the weekend with temperatures back above seasonal levels early next week.
Area forecast discussion, Feb 19, 10:20 AM MST, 28 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1020 AM MST Thu Feb 19 2026

.KEY MESSAGES...

- Critical fire weather conditions expected today across the I-25
  Corridor and portions of Fremont, Huerfano and Las Animas counties.

- Another round of snow headed for the high country later tonight
  and through the day Friday, with the potential for some light
  snow to spread across the plains Friday afternoon and evening.

- Warming and drying trend through the weekend with temperatures
  back above seasonal levels early next week.

&&

.UPDATE...
Issued at 503 AM MST Thu Feb 19 2026

Updated forecasts to end all high wind warnings this morning,
including the Pikes Peak region. Still a low threat of gusty
40-50 mph winds along/west of I-25 from Pueblo southward for a
few hours this morning, but main threat for damaging winds seems
to have diminished and shifted south into NM. In the Pikes Peak
region, haven't seen any gusts much than 50 mph so far this
morning, and with an overall decrease in speeds the past couple
hours as mountain wave set-up has just about ended, threat
damaging winds appears minimal.

&&

.SHORT TERM /THROUGH FRIDAY NIGHT/...
Issued at 1257 AM MST Thu Feb 19 2026

Current water vapor imagery and upper air analysis has moderate to
strong west to southwest flow across the region, as an embedded short
wave is translating across north central Colorado. Water vapor imagery
is also indicating some drying across central into eastern Colorado,
indicative of stronger downslope winds across the region with a few
reports of 55 to 65 mph winds already recorded in the lee of eastern
mountains late this evening. Regional radars have diminishing echoes
through the late evening, as much drier air filters into the region.

Strong westerly winds to slowly diminish through early Thursday morning,
as gradient relaxes with passing wave. Latest data is not as conducive
for strong mtn wave, however, can not rule out a few more reports
60 to 70 mph winds in the lee of Pikes Peak, and especially in the
lee of the southern Sangres through 3 AM, with current High Wind Warnings
remaining in tact through 6 AM  and 8 AM.

Moderate westerly flow aloft continues across the region through the
day today, with southwest flow expected to increase into tonight, ahead
of more Pacific Northwest energy digging across the Intermountain West.

Latest model data supports breezy north to northwest winds across the
plains this morning, as a weak front moves across the High Plains behind
this mornings passing wave. These winds diminish across the far southeast
plains through the early afternoon, however, breezy west to northwest
winds of 20 to 40 mph remain for areas over and near the higher terrain,
supporting Critical Fire Weather conditions, with very dry air in place.
With that said, we made no changes to current Red Flag Warning for
portions of Fremont, El Paso, Pueblo, Huerfano and Las Animas counties,
starting at 10 AM. Temperatures today continue to follow the cooling trend,
with highs mainly in the 40s across the plains, in the teens and 20s across
the higher terrain and into the 30s for the high mountain valleys.

Increasing moisture within the increasing southwest flow across the
region tonight will again develop snow along and west of the Continental,
with snow increasing in coverage and intensity through the day Friday,
as this next wave moves across the Rockies. Model trends are not as
amplified with this wave, however, will likely need some winter highlights
across the Divide, with 5 to 10 inches possible across the SW mtns and
3 to 6 inches possible across the Central mtns. While westerly breezes
continue over and near the higher terrain on Friday, cooler temperatures
with highs in the 30s and 40s across the plains, 20s and 30s across
the higher terrain, and better moisture looks to alleviate Critical
Fire Weather conditions. Chances for showers continue across the plains
Friday afternoon and evening, however, with the less amplified system,
any precipitation is expected to remain light.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Issued at 1257 AM MST Thu Feb 19 2026

A warming and drying remains in the offing for the weekend, with highs
in the 40s and 50s across the plains and into the 30s and 40s across
the higher terrain. Upper ridging building across the Rockies early
next week will help boost temperatures well above seasonal levels
through the middle of next week, with increasing westerly flow also
bringing back the potential for critical fire weather conditions.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1020 AM MST Thu Feb 19 2026

KCOS and KPUB..VFR conditions are expected at both locations for the
next 24 hours. West-northwesterly winds with gusts to around 35kt
are expected for both stations through the afternoon hours. Winds
weaken through the evening and overnight hours, becoming northerly,
and eventually easterly by Friday morning. Mid-level cloud coverage
increased late in the period.

For KALS..VFR conditions are expected through the the first half of
the TAF period, with IFR and LIFR conditions in low ceilings and
snowfall expected generally after 12Z Friday morning. West winds
with gusts to 25kt will persist through the afternoon, weakening and
becoming more southerly after sunset.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 7 PM MST this evening for COZ222-
227>230-233.

&&

UPDATE...PETERSEN
SHORT TERM...MW
LONG TERM...MW
AVIATION...EHR
Hazardous weather outlook, Feb 19, 3:51 AM MST, 6 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
351 AM MST Thu Feb 19 2026

COZ058>089-093>099-201100-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
351 AM MST Thu Feb 19 2026

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

A Red Flag Warning remains in place across portions of Fremont,
El Paso, Pueblo, Huerfano and Las Animas counties today, as breezy
westerly winds of 20 to 40 mph and low humidity values combine to
produce critical fire weather conditions. Please use caution and
avoid any activities which can spark a fire today.

Later tonight, increasing moisture within increasing southwest flow will
lead to snow developing along and west of the Continental Divide into
the overnight hours. Hazardous travel conditions can be expected across
the Continental Divide, with snow accumulations of 2 to 4 inches possible
across the Southwest mountains and up to 2 inches possible across the
Central mountains early Thursday morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Snow increases in coverage and intensity across the higher terrain
through the day on Friday, with chances of precipitation spreading
east across the southeast plains Friday afternoon, with all
precipitation winding down Friday night into early Saturday morning.
Additional snowfall of 3 to 6 inches will be possible across the
higher terrain along the Continental Divide, with 1 to 3 inches
possible across the rest of the higher terrain and an inch or less
possible across the southeast plains.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

23/23

In the hours before

Local storm report, Feb 19, 7:16 AM MST, 3 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
716 AM MST Thu Feb 19 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 AM     Non-Tstm Wnd Gst 2 NE Aguilar            37.42N 104.63W
02/19/2026  M69 MPH          Las Animas         CO   Mesonet

            Mesonet station CO031 025n033 Aguilar.

&&
Local storm report, Feb 19, 7:17 AM MST, 3 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
717 AM MST Thu Feb 19 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 AM     Non-Tstm Wnd Gst 6 SSW Colorado Springs  38.74N 104.86W
02/19/2026  M60 MPH          El Paso            CO   Mesonet

            Mesonet station AU923 Colorado Springs.

&&
Local storm report, Feb 19, 7:27 AM MST, 3 hours 21 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
727 AM MST Thu Feb 19 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 AM     Snow             Monarch Mountain        38.51N 106.33W
02/19/2026  M9.0 Inch        Chaffee            CO   Public

            48 hour Storm Total Snow.

&&
Local storm report, Feb 19, 7:30 AM MST, 3 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
730 AM MST Thu Feb 19 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     Snow             Wolf Creek Ski Area     37.47N 106.79W
02/19/2026  M27.0 Inch       Mineral            CO   Public

            48 hour Storm Total Snow.

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 18, 5:15 PM MSTSnow Squall WarningPUBChaffee, Fremont, Saguache30 min
Feb 18, 5:24 PM MSTSnow Squall WarningPUBAlamosa, Conejos, Costilla36 min
Feb 18, 7:23 PM MSTSnow Squall WarningPUBEl Paso, Teller22 min

Nearby

Winter Storm Warnings in Colorado, 2026Every winter storm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.